MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.Lead damage is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead, extraction indication unk.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The physician began by using a spectranetics 14f glidelight laser sheath to attempt removal of the rv lead.Progress stalled around the subclavian vein, and the physician pushed the 14f glidelight to assess if it was advancing; however, no progress was noted.At that time, the lld within the rv lead broke outside the patient''s body at the front side of the locking mechanism (mdr #1721279-2022-00219).The 14f glidelight was stuck on the rv lead, so the physician inserted a cook needle''s eye snare from a right femoral approach, capturing the rv lead while he successfully pulled the 14f glidelight from the patient (mdr #1721279-2022-00220).However, when the 14f glidelight was examined outside the patient''s body, it was noted that it was broken on the working length, just distal to the bifurcate handle (mdr #1721279-2022-00220).The physician switched efforts to attempt removal of the ra lead.A cook 11f evolution mechanical dilator sheath and a green cook byrd dilator sheath were used, along with the lld providing traction.However, the ra lead broke at its ring tip, and the tip required removal using the needle''s eye snare.The physician again attempted removal of the rv lead by using a green byrd sheath, a white byrd sheath, an 11f evolution, and suture for traction.It was noted that the rv lead''s outer coating was torn in the area of the subclavian vein, so he upsized to a 16f glidelight.The rv lead broke in the middle of the lead (mdr #1721279-2022-00222); therefore, the physician chose to remove the rv lead remnant from a right femoral approach by utilizing a cook 18f check-flo introducer sheath.Then, the 16f glidelight was inserted through the check-flo sheath, and the needle''s eye snare was inserted through the inner lumen of the 16f glidelight.The 16f glidelight was lasing within the inferior vena cava (ivc) in an effort to free the tip of the lead when the patient''s blood pressure dropped.Rescue efforts began immediately, including sternotomy, and an ivc perforation was discovered (mdr #1721279-2022-00222).Repair of the ivc was successful, the rv lead was removed, and the patient survived the procedure.This report captures the lld providing traction within the ra lead when the lead broke, requiring intervention for lead tip removal.There was no alleged malfunction of the lld in use during the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15935119
Report Number1721279-2022-00221
Device Sequence Number5027219
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public(01)00813132023065(17)240630(10)FLK22F17A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number518-067
Device Catalogue Number518-067
Device Lot NumberFLK22F17A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK LINOXSMART S65 RV ICD LEAD; COOK MEDICAL 11F EVOLUTION DILATOR SHEATH; COOK MEDICAL CHECK-FLO INTRODUCER SHEATH; COOK MEDICAL GREEN BYRD DILATOR SHEATH; COOK MEDICAL NEEDLE'S EYE SNARE; COOK MEDICAL WHITE BYRD DILATOR SHEATH; MEDTRONIC 5554/53 RA PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE IN RV LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian